It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Schizophrenia Message Board


Schizophrenia Board Index


I agree with the last post entirely, sometimes the illness can be brought on by emotional trauma and when you can get over the problem and get back to being more positive and thinking straight it can very often dissapear.
However I have been taking seroquel for about a year and my current dose is 450mg a day. It has definitly helped to take away the voices and irrational thoughts, but the cost of that has to be that I am much more withdrawn, in that i feel a lot less emotions now. At the moment that is a fair price for me because its better than being confused and ill tempered the whole time.
As for the side effects, I have occasional bouts of dizzyness which are quite disconcerting, its liek a weak feeling in my arms and legs and a lack of coordination. Also I sometimes get a horrbly dry mouth and the wierdest one is I have a lump in each nipple, about the size of a large marble. That doesnt boter me too much as I know its just a lump and not cancer etc as i had it checked out. As for the loss of vision I have glasses anyway but I think when i have the dizzyness my eyes definitly feel more tired and focussing becomes hard work so i usually have a sleep and it goes away. WHich is also by far the most prominent sidfe effect, sleeping. I can sleep for 14 hours and still be tired when i wake up.
So the best advice I can give you is to think hard about how serious your symptoms are and how much they can affect your life, then decide if you need the meds and how well you can control the symptoms without them. If you really have big problems getting on with your life off the meds then its worth the occasional dizzyness etc for me, and i think if you carry on taking them the side effects will drop as you get used to the pills.

P.S. Sorry to hear about your miscarrage, dont let it pull you further down into te illness, the more you dwell on the negative the harder it becomes to stay rational and on top of the illness. Keep fighting.
[QUOTE=Eeporgy]I agree with the last post entirely, sometimes the illness can be brought on by emotional trauma and when you can get over the problem and get back to being more positive and thinking straight it can very often dissapear.
However I have been taking seroquel for about a year and my current dose is 450mg a day. It has definitly helped to take away the voices and irrational thoughts, but the cost of that has to be that I am much more withdrawn, in that i feel a lot less emotions now. At the moment that is a fair price for me because its better than being confused and ill tempered the whole time.
As for the side effects, I have occasional bouts of dizzyness which are quite disconcerting, its liek a weak feeling in my arms and legs and a lack of coordination. Also I sometimes get a horrbly dry mouth and the wierdest one is I have a lump in each nipple, about the size of a large marble. That doesnt boter me too much as I know its just a lump and not cancer etc as i had it checked out. As for the loss of vision I have glasses anyway but I think when i have the dizzyness my eyes definitly feel more tired and focussing becomes hard work so i usually have a sleep and it goes away. WHich is also by far the most prominent sidfe effect, sleeping. I can sleep for 14 hours and still be tired when i wake up.
So the best advice I can give you is to think hard about how serious your symptoms are and how much they can affect your life, then decide if you need the meds and how well you can control the symptoms without them. If you really have big problems getting on with your life off the meds then its worth the occasional dizzyness etc for me, and i think if you carry on taking them the side effects will drop as you get used to the pills.

P.S. Sorry to hear about your miscarrage, dont let it pull you further down into te illness, the more you dwell on the negative the harder it becomes to stay rational and on top of the illness. Keep fighting.[/QUOTE]


Eeporgy,

Thanks for your post. It would be much better if neuroleptics such as Seroquel would only be taken for a short term versus a year or longer. They have limited value untill you can work through whatever issues may have caused your condition to surface. Many times the "voices" are metaphors for the underlying conflict. A good psychotherapist could be very helpful versus depending on the blunting effect of the front lobe by the Seroquil. Long term on antipsychotics may cause you to experience very undesireable side effects Voices are not necessarily bad - they may be telling you something from your inner being.

Best regards,
Mike





All times are GMT -7. The time now is 02:02 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!